Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2007, 4:43 PM EDT for Blount County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 19, 2007, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Blount County, TN
The radar
The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:47 PM EDT | TSTM WND DMG | 3 Ne Maryville, TN | FROM 447 PM TO 455 PM EDT...NUMEROUS TREES...POWERLINES AND DEBRIS DOWN ON AND AROUND SEVIERVILLE ROAD...NINA DELOZIER ROAD AND DAVIS FORD ROAD. REPORTED BY THE SHERIFFS DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 192043 SVRMRX TNC009-192115- /O.NEW.KMRX.SV.W.0072.070619T2043Z-070619T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 443 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE... * UNTIL 515 PM EDT * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALLAND TO 8 MILES SOUTHWEST OF CADES COVE...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF MARYVILLE TO 12 MILES NORTH OF ROBBINSVILLE...AND MOVING EAST AT 10 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3582 8392 3560 8409 3549 8386 3574 8376 $$ MJB
2 follow-up statements
000 WWUS54 KMRX 192056 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 456 PM EDT TUE JUN 19 2007 TNC009-192115- /O.CON.KMRX.SV.W.0072.000000T0000Z-070619T2115Z/ BLOUNT TN- 456 PM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL BLOUNT COUNTY... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALLAND TO 7 MILES SOUTHWEST OF CADES COVE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF MARYVILLE TO 14 MILES NORTH OF ROBBINSVILLE...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3582 8392 3560 8409 3549 8386 3574 8376 $$ MJB
000 WWUS54 KMRX 192112 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 512 PM EDT TUE JUN 19 2007 TNC009-192122- /O.EXP.KMRX.SV.W.0072.000000T0000Z-070619T2115Z/ BLOUNT TN- 512 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLOUNT COUNTY EXPIRES AT 515 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3582 8392 3560 8409 3549 8386 3574 8376 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:58 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 1:58 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 158 PM EDT TUE JUN 19 2007 .SHORT TERM...(TONIGHT AND WEDNESDAY)...A LINE OF THUNDERSTORMS IN ADVANCE OF A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS. AT PRESENT IT APPEARS MOST AREAS WILL SEE BETWEEN A QUARTER AND HALF AN INCH WITH SOME AREAS RECEIVING A LITTLE MORE...MAINLY IN THE NORTHERN PART OF THE AREA. ISOLATED 1 INCH OR MORE SHOWERS MAY ALSO ACCOMPANY THIS LINE. RAIN SHOULD CLEAR OVERNIGHT AND SUNNY SKIES RETURN FOR WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)... A MID TO UPPER LEVEL RIDGE WILL BE NEARLY STATIONARY OVER THE CENTRAL CONUS THIS PERIOD...PUTTING THE APPALACHIAN REGION IN A NORTHWESTERLY FLOW PATTERN. A SURFACE HIGH WILL BE OVER THE AREA FROM WEDNESDAY NIGHT THROUGH FRIDAY...PROVIDING DRY WEATHER AND WARM TEMPERATURES. THE UPPER RIDGE GIVES WAY SLIGHTLY ON SATURDAY AS A SHORTWAVE TROUGH ROUNDS THE RIDGE. THE GFS IS LIKELY OVERDEVELOPING THIS FEATURE DUE TO CONVECTIVE FEEDBACK FROM AN MCS OVER THE PLAINS...BUT OTHER MODELS DO SHOW AT LEAST A WEAK TROUGH APPROACHING FOR THE WEEKEND. CONFIDENCE IS LOW IN TIMING SUCH A FEATURE...SO WILL LEAVE A SLIGHT CHANCE POP IN FOR BOTH SATURDAY AND SUNDAY. THE UPPER RIDGE SHIFTS TO THE EAST ON MONDAY AND WILL BE OVERHEAD ON TUESDAY...SO HOT AND DRY CONDITIONS CAN BE EXPECTED FOR THE BEGINNING OF THE NEXT WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 90 61 91 65 / 70 10 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 87 59 88 63 / 70 10 0 0 0 OAK RIDGE, TN 65 88 58 88 62 / 70 10 0 0 0 TRI CITIES AIRPORT, TN 64 85 55 86 59 / 80 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW/DGS
Hazardous weather outlook, Jun 19, 4:05 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 PM EDT TUE JUN 19 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 405 PM EDT (305 PM CDT) TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TODAY...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 19, 2:52 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 252 PM EDT TUE JUN 19 2007 TNZ013-014-036-037-069-191945- ANDERSON-CAMPBELL-CLAIBORNE-KNOX-UNION- 252 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...CAMPBELL... CLAIBORNE...KNOX AND UNION COUNTIES... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF WILLIAMSBURG TO 6 MILES NORTHWEST OF LENOIR CITY....MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. HW
Special weather statement, Jun 19, 3:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 334 PM EDT TUE JUN 19 2007 TNZ015>017-044-VAZ001-005-008-192030- HANCOCK-HAWKINS-LEE-SCOTT-SULLIVAN-WASHINGTON- 334 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS WILL BE AFFECTING CITY OF BRISTOL...HANCOCK...HAWKINS...LEE...SCOTT...SULLIVAN AND WASHINGTON COUNTIES... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO GRAY TO ELIZABETHTON....MOVING NORTH AT 30 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. HW
Special weather statement, Jun 19, 3:42 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EDT TUE JUN 19 2007 TNZ040>043-192045- COCKE SMOKY MOUNTAINS-NORTHWEST COCKE-NORTHWEST GREENE-SOUTHEAST GREENE- 342 PM EDT TUE JUN 19 2007 ...A STRONG THUNDERSTORM WAS AFFECTING COCKE AND GREENE COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARROTTSVILLE....MOVING NORTHEAST AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN HW
Special weather statement, Jun 19, 4:14 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 414 PM EDT TUE JUN 19 2007 TNZ015-016-192115- HANCOCK-HAWKINS- 414 PM EDT TUE JUN 19 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HANCOCK AND HAWKINS COUNTIES... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF RUSSELLVILLE....MOVING NORTH AT 15 MPH. THIS STORM WILL BE NEAR... ROGERSVILLE BY 445 PM EDT. 6 MILES WEST OF SURGOINSVILLE BY 510 PM EDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
Special weather statement, Jun 19, 4:27 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 427 PM EDT TUE JUN 19 2007 TNZ071-072-192130- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 427 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS WERE AFFECTING BLOUNT COUNTY... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF EAGLETON VILLAGE TO 6 MILES NORTH OF TAPOCO....MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 30 TO 40 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
Special weather statement, Jun 19, 4:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT TUE JUN 19 2007 TNZ040-041-073-074-192130- COCKE SMOKY MOUNTAINS-NORTH SEVIER-NORTHWEST COCKE-SEVIER SMOKY MOUNTAINS- 430 PM EDT TUE JUN 19 2007 ...A STRONG THUNDERSTORM WAS AFFECTING COCKE AND SEVIER COUNTIES... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF GATLINBURG....MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... NEWPORT BY 500 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 30 TO 40 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.